MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR091002A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: during treatment of a popliteal artery aneurysm, an 8fr ansel cook sheath was used to advance a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) over an.035glidewire advantage.The viabahn device was implanted at the intended treatment site.After deployment, the distal shaft of the catheter became detached while it was being withdrawn.The physician was able to retrieve the broken piece using a snare.The procedure was completed successfully.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A4: patient weight was requested but not made available.Patient medical history and medication information were requested but not made available.H6: code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6: code c21: the viabahn stent remains implanted and deployment line and deployment hub were not returned.The delivery catheter was returned and results are pending completion of investigation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: code b20: the broken delivery catheter was returned.Engineering evaluation state: the primary reported failure mode, detachment of the distal shaft from the delivery system during device removal from the patient following deployment, was confirmed through engineering evaluation of the returned device.The device was returned with a kinked distal shaft that had pulled out of the transition.Evidence of bonding between the distal shaft and the transition was identified during the evaluation in the form of a braid pattern, consistent with the outside surface of the distal shaft, visible within the transition component at the bond site.The kinked and detached distal shaft are consistent with a device interaction during withdrawal, but there is no reported information describing such an interaction.The specific cause for the distal shaft detachment could not be established with the available information.
 
Additional Manufacturer Narrative
Investigation was re-opened.Product investigation report conclusion state: the primary reported failure mode, related to distal shaft detachment, is consistent with the findings from the engineering evaluation of a separated distal shaft from the transition.While there is evidence that the transition and dual lumen went through the bonding process, the visible collar that does not meet the in-process inspection criteria indicates that the bond was inadequate, and the device should have been rejected during the manufacturing process.Therefore, the root cause of the primary reported failure mode is consistent with a manufacturing deficiency.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20338644
Report Number2017233-2024-05361
Device Sequence Number7999841
Product Code NIP
UDI-Device Identifier00733132645985
UDI-Public00733132645985
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBHR091002A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer11/15/2024
08/13/2025
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/18/2024
07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale